North Dakota, 2016

High Wind in North Dakota, February 6 to 7, 2016

February 6 to 7, 2016 · NWS BIS · 36 events in 36 counties and zones

Deep low pressure moved over northeast Minnesota while a pair of strong cold fronts moved through North Dakota. This produced two surges of strong winds across all of western and central North Dakota.

Where it happened

Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

Deep low pressure moved over northeast Minnesota while a pair of strong cold fronts moved through North Dakota. This produced two surges of strong winds across all of western and central North Dakota. The strongest wind gusts of 68 mph were reported in Oliver and Morton counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Feb 6, 12:33 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Feb 6, 12:33 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1233 PM CST SAT FEB 6 2016

.UPDATE...
ISSUED AT 1226 PM CST SAT FEB 6 2016

A FEW SHOWERS HAVE DEVELOPED OVER THE AREA AS WARM AIR SLIDES INTO
THE REGION. FOR EARLY AFTERNOON UPDATE HAVE ADDRESSED THIS BY
ADDING RAIN CHANCES OVER MANY LOCATIONS. OTHERWISE...GOING
FORECAST LOOKS GOOD AS TEMPERATURES CONTINUE TO WARM AND WINDS
INCREASE OVER THE WEST.

UPDATE ISSUED AT 630 AM CST SAT FEB 6 2016

WINDS ALREADY PICKING UP ACROSS THE WEST AND ARE GUSTING CLOSE TO
30 MPH. CURRENTLY ON TRACK FOR STRONG WINDS BY AFTERNOON. BROAD
WARM ADVECTION SHOWING UP WITH 2 TO 4 MB 3 HR PRESSURE FALLS ON
LATEST RAP13 MODEL OUTPUT OVER ND. SEVEN TO 8 MB 3HR PRESSURE
RISES NOW IN CENTRAL MONTANA. CURRENT FORECAST LOOKS GOOD.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY AFTERNOON)
ISSUED AT 330 AM CST SAT FEB 6 2016

HIGHLIGHTS INCLUDE A HIGH WIND WARNING FOR WESTERN AND MOST OF
CENTRAL NORTH DAKOTA AND A BLIZZARD WARNING FROM NEAR THE TURTLE
MOUNTAINS SOUTH INTO THE UPPER JAMES RIVER VALLEY.

LATEST WATER VAPOR IMAGERY LOOP SHOWS OUR NEXT POTENT SHORTWAVE
LOCATED NEAR OMAK WASHINGTON WITH STRONG WARM AIR ADVECTION AHEAD
OF IT INTO NORTH DAKOTA. THAT WILL BE THE THEME FOR THE MORNING
HOURS INTO EARLY AFTERNOON...THEN A TRANSITION TO COLD AIR
ADVECTION WILL OCCUR AROUND 21Z WEST AND INTO CENTRAL NORTH
DAKOTA 00Z-06Z SUNDAY. LATEST BUFKIT SOUNDINGS PER NAM/GFS SHOW
WARNING LEVEL WINDS BEING DELAYED ACROSS BISMARCK AND JAMESTOWN
UNTIL 12Z SUNDAY...THEN STRENGTHENING THEREAFTER AND MAINTAINING
WARNING LEVEL WIND CRITERIA THROUGH THE REST OF THIS SHORT TERM
PERIOD. THIS IS WHEN THE STEEPEST LAPSE RATES OF 8 TO 8.5 C/KM AND
STRONGEST ISALLOBARIC FORCING EMERGES. WILL LIKELY SEE WIND
ADVISORY CRITERIA DEVELOP AFTER 06Z SUNDAY DUE TO THE INITIAL
SURGE OF COLD AIR ADVECTION/ISALLOBARIC FORCING COMING IN BEHIND
THE COLD FRONT. MADE MINOR TIMING ADJUSTMENTS ACROSS THE REST OF
CENTRAL NORTH DAKOTA BASED UPON THE SAME LOGIC AS ABOVE.
ESSENTIALLY BEGAN THE HIGH WIND WARNING EARLIER IN NORTH CENTRAL
NORTH DAKOTA WITH THIS AREA FIRST IN LINE TO FEEL THE STRONGEST
PRESSURE RISES AND STRONGEST WINDS. HAVE UPGRADED THE BLIZZARD
WATCH TO A BLIZZARD WARNING FROM THE TURTLE MOUNTAINS AND VICINITY
SOUTH INTO THE UPPER JAMES RIVER VALLEY. MOST LOCATIONS WILL
RECEIVE 1 TO 3 INCHES OF SNOW WITH LOCALIZED 4 TO 6 INCHES IN THE
TURTLE MOUNTAINS. THE BAGGALEY SNOW MODEL HINTS AT A BLIZZARD AND
FELT WITH FALLING SNOW INTERACTING WITH VERY STRONG
WINDS...VISIBILITIES WILL BE NEAR ZERO.

FOR TODAY PRIOR TO THE MAIN EVENT...TEMPERATURES WILL BE WARM WITH
40S...AND LOWER 50S SOUTHWEST TO PORTIONS OF SOUTH CENTRAL.
VERTICAL MOTION INCREASES THROUGHOUT THE PERIOD...THUS MID AND
HIGH CLOUDS WILL THICKEN AND LOWER THROUGH THE DAY INTO TONIGHT. A
SLIGHT CHANCE OF RAIN ENTERS THE FAR NORTHWEST THIS AFTERNOON WITH
CHANCES FOR RAIN AND SNOW SPREADING SOUTH SATURDAY EVENING BEFORE
TRANSITIONING TO SNOW AFTER MIDNIGHT.

THE SOUTHWEST AND SOUTH CENTRAL WILL SEE LITTLE OR NO PRECIPITATION
WITH THIS SYSTEM...JUST THE STRONG WINDS. WHEREAS NORTH AND EAST
WILL EXPERIENCE THE STRONG WINDS AND SNOW. THE HIGH WIND WARNING
TRUMPS THE MENTION OF LOWER VISIBILITIES AT TIMES IN AREAS OF
BLOWING SNOW FOR THOSE AREAS JUST OUTSIDE THE BLIZZARD WARNING...AND
WITH MUCH UNCERTAINTY REMAINING ON HOW LOW VISIBILITIES WILL BE
AND FOR WHAT LENGTH OF TIME...FELT IT WAS BEST TO UPGRADE TO A
HIGH WIND WARNING AS OPPOSED TO A WINTER HEADLINE.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 330 AM CST SAT FEB 6 2016

RESIDUAL BLOWING SNOW WILL REMAIN IN PLACE ACROSS THE EAST
ASSOCIATED WITH THE STRING WINDS AND LIGHT SNOW SUNDAY NIGHT. BY
MONDAY THE UPPER LOW EXITING THE NORTHERN PLAINS WILL DEVELOP
INTO A LONGWAVE TROUGH OVER THE GREAT LAKES SOUTH TO THE GULF
COAST WITH A LARGE H500 RIDGE OVER THE WESTERN CONUS AND CANADA.
THIS LEAVES A STRONG BAROCLINIC ZONE OVER THE NORTHERN PLAINS
WHICH WILL PRETTY MUCH DEFINE THE EXTENDED PERIOD WITH MILD AIR
SOUTHWEST AND COLD TEMPERATURES EAST. NORTHWEST FLOW ALOFT WITH
SEVERAL PERTEBATIONS WILL RESULT IN SOME SCATTERED LIGHT SNOW
DURING THE WEEK BUT NO SIGNIFICANT ACCUMULATIONS EXPECTED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1226 PM CST SAT FEB 6 2016

VFR CONDITIONS THROUGH TODAY. CIGS WILL GRADUALLY DECREASE LATE
TONIGHT INTO EARLY SUNDAY TO MVFR LEVELS AT ALL MAJOR TERMINALS.
STRONG WEST TO NORTHWESTELRY WINDS WILL DEVELOP FROM WEST TO EAST
THIS AFTERNOON INTO TONIGHT...AND WILL CONTINUE INTO SUNDAY.
THESE WINDS WILL COMBINE WITH SNOW EARLY SUNDAY MORNING TO BRING
BLIZZARD CONDITIONS TO PORTIONS OF NORTH CENTRAL INTO EASTERN
NORTH DAKOTA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 AM
CST /5 AM MST/ MONDAY FOR NDZ003-011-012-019>022-034-042-045.

HIGH WIND WARNING UNTIL 9 PM CST /8 PM MST/ SUNDAY FOR NDZ001-
002-009-010-017-018-031>033-040-041-043-044.

BLIZZARD WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY FOR
NDZ004-005-013-023-025.

HIGH WIND WARNING FROM 6 AM SUNDAY TO 6 AM CST MONDAY FOR
NDZ035>037-046>048-050-051.

&&

UPDATE...JJS
SHORT TERM...KS
LONG TERM...WAA
AVIATION...JJS
Hazardous weather outlook, Feb 6, 9:30 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
930 AM CST SAT FEB 6 2016

NDZ004-005-013-023-025-071530-
BOTTINEAU-ROLETTE-PIERCE-WELLS-FOSTER-
930 AM CST SAT FEB 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A BLIZZARD WARNING IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY NIGHT. NEAR ZERO VISIBILITIES CAN BE EXPECTED. SEE
WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A BLIZZARD WARNING IS IN EFFECT THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-071530-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
930 AM CST SAT FEB 6 2016 /830 AM MST SAT FEB 6 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT SATURDAY AFTERNOON THROUGH EARLY
SUNDAY EVENING. SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WARNING IS IN EFFECT THROUGH EARLY SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ003-011-012-019>022-034-042-045-071530-
RENVILLE-WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-GRANT-
SIOUX-
930 AM CST SAT FEB 6 2016 /830 AM MST SAT FEB 6 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT SATURDAY EVENING THROUGH SUNDAY
NIGHT. SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.

AREAS OF BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES SATURDAY
NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WARNING IS IN EFFECT THROUGH SUNDAY NIGHT. AREAS OF
BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ035>037-046>048-050-051-071530-
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
930 AM CST SAT FEB 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WARNING IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY NIGHT. SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.

AREAS OF BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

36 high wind. Local standard time, as filed.

High Wind, Stark

When
February 6, 2:00 PM CST to February 7, 6:00 PM CST
Where
Stark forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
46.811, -102.655 (the zone’s center; the record gives no point)

Dickinson ASOS reported a wind gust of 60 mph.

High Wind, Williams

When
February 6, 2:00 PM CST to February 7, 6:00 PM CST
Where
Williams forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
48.344, -103.480 (the zone’s center; the record gives no point)

Williston ASOS reported a sustained wind of 40 mph.

High Wind, Hettinger

When
February 6, 2:00 PM CST to February 7, 6:00 PM CST
Where
Hettinger forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
46.433, -102.460 (the zone’s center; the record gives no point)

Wind Gusts are estimated for southern Hettinger County based on the Hettinger ASOS report in Adams County.

High Wind, Divide

When
February 6, 2:00 PM CST to February 7, 6:00 PM CST
Where
Divide forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
RAWS
Coordinates
48.815, -103.487 (the zone’s center; the record gives no point)

Crosby RAWS reported a wind gust of 63 mph.

High Wind, Mountrail

When
February 6, 2:00 PM CST to February 7, 6:00 PM CST
Where
Mountrail forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
48.201, -102.356 (the zone’s center; the record gives no point)

Blaisdell NDDOT site reported a sustained wind of 40 mph.

High Wind, McKenzie

When
February 6, 2:00 PM CST to February 7, 6:00 PM CST
Where
McKenzie forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
47.740, -103.395 (the zone’s center; the record gives no point)

New Town NDDOT site reported a wind gust of 59 mph.

High Wind, Golden Valley

When
February 6, 2:00 PM CST to February 7, 6:00 PM CST
Where
Golden Valley forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
46.940, -103.847 (the zone’s center; the record gives no point)

Beach AWOS reported a wind gust of 58 mph.

High Wind, Billings

When
February 6, 2:00 PM CST to February 7, 6:00 PM CST
Where
Billings forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
Mesonet
Coordinates
47.023, -103.376 (the zone’s center; the record gives no point)

Fryburg NDDOT site reported a sustained wind of 42 mph.

High Wind, Slope

When
February 6, 2:00 PM CST to February 7, 6:00 PM CST
Where
Slope forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
RAWS
Coordinates
46.447, -103.460 (the zone’s center; the record gives no point)

Sand Creek RAWS reported a wind gust of 60 mph.

High Wind, Bowman

When
February 6, 2:00 PM CST to February 7, 6:00 PM CST
Where
Bowman forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
46.113, -103.521 (the zone’s center; the record gives no point)

Bowman NDDOT site reported a wind gust of 58 mph.

High Wind, Burke

When
February 6, 2:00 PM CST to February 7, 6:00 PM CST
Where
Burke forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
48.791, -102.518 (the zone’s center; the record gives no point)

Sustained winds are estimated for southern Burke County based on the Blaisdell NDDOT site report in Mountrail County.

High Wind, Dunn

When
February 6, 2:00 PM CST to February 7, 6:00 PM CST
Where
Dunn forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
47.357, -102.618 (the zone’s center; the record gives no point)

Wind gusts are estimated for southern Dunn County based on the Dickinson ASOS report in Stark County.

High Wind, Adams

When
February 6, 2:00 PM CST to February 7, 6:00 PM CST
Where
Adams forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
46.097, -102.528 (the zone’s center; the record gives no point)

Hettinger ASOS reported a wind gust of 66 mph.

High Wind, Ward

When
February 6, 6:00 PM CST to February 7, 6:00 PM CST
Where
Ward forecast zone
Measured
38 kt (44 mph) measured sustained
Reported by
ASOS

Minot ASOS reported a sustained wind of 44 mph.

High Wind, McLean

When
February 6, 6:00 PM CST to February 7, 6:00 PM CST
Where
McLean forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
ASOS

Garrison ASOS reported a wind gust of 63 mph.

High Wind, Mercer

When
February 6, 6:00 PM CST to February 7, 6:00 PM CST
Where
Mercer forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
47.309, -101.831 (the zone’s center; the record gives no point)

Hazen AWOS reported a wind gust of 60 mph.

High Wind, Oliver

When
February 6, 6:00 PM CST to February 7, 6:00 PM CST
Where
Oliver forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
47.115, -101.340 (the zone’s center; the record gives no point)

Center CWOP reported a wind gust of 68 mph.

High Wind, Sheridan

When
February 6, 6:00 PM CST to February 7, 6:00 PM CST
Where
Sheridan forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
47.575, -100.346 (the zone’s center; the record gives no point)

Denhoff NDDOT site reported a wind gust of 60 mph.

High Wind, Morton

When
February 6, 6:00 PM CST to February 7, 6:00 PM CST
Where
Morton forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
AWOS

Glen Ullin AWOS reported a wind gust of 68 mph.

High Wind, Sioux

When
February 6, 6:00 PM CST to February 7, 6:00 PM CST
Where
Sioux forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
RAWS

Tatanka Prairie RAWS reported a wind gust of 60 mph.

High Wind, Renville

When
February 6, 6:00 PM CST to February 7, 6:00 PM CST
Where
Renville forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
ASOS
Coordinates
48.719, -101.658 (the zone’s center; the record gives no point)

Sustained winds are estimated for southern Renville County based on the Minot ASOS report in Ward County.

High Wind, McHenry

When
February 6, 6:00 PM CST to February 7, 6:00 PM CST
Where
McHenry forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
ASOS
Coordinates
48.235, -100.636 (the zone’s center; the record gives no point)

Sustained winds are estimated for western McHenry County based on the Minot ASOS report in Ward County.

High Wind, Grant

When
February 6, 6:00 PM CST to February 7, 6:00 PM CST
Where
Grant forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
RAWS
Coordinates
46.358, -101.640 (the zone’s center; the record gives no point)

Wind gusts are estimated for southern Grant County based on the Tatanka Prairie RAWS in Sioux County.

High Wind, Burleigh

When
February 7, 12:00 AM CST to 6:00 PM CST
Where
Burleigh forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
46.977, -100.469 (the zone’s center; the record gives no point)

Bismarck ASOS reported a wind gust of 62 mph.

High Wind, Stutsman

When
February 7, 12:00 AM CST to 6:00 PM CST
Where
Stutsman forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
46.979, -98.959 (the zone’s center; the record gives no point)

Jamestown ASOS reported a wind gust of 58 mph.

High Wind, Emmons

When
February 7, 12:00 AM CST to 6:00 PM CST
Where
Emmons forecast zone
Measured
37 kt (43 mph) measured sustained
Reported by
AWOS
Coordinates
46.285, -100.239 (the zone’s center; the record gives no point)

Linton AWOS reported a sustained wind of 43 mph.

High Wind, Dickey

When
February 7, 12:00 AM CST to 6:00 PM CST
Where
Dickey forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
AWOS
Coordinates
46.110, -98.505 (the zone’s center; the record gives no point)

Oakes AWOS reported a sustained wind of 40 mph.

High Wind, Kidder

When
February 7, 12:00 AM CST to 6:00 PM CST
Where
Kidder forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
46.980, -99.780 (the zone’s center; the record gives no point)

Wind gusts are estimated for eastern Kidder County based on the Jamestown ASOS report in Stutsman County.

High Wind, La Moure

When
February 7, 12:00 AM CST to 6:00 PM CST
Where
La Moure forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
AWOS
Coordinates
46.457, -98.535 (the zone’s center; the record gives no point)

Sustained winds are estimated for southern LaMoure County based on the Oakes AWOS report in Dickey County.

High Wind, Logan

When
February 7, 12:00 AM CST to 6:00 PM CST
Where
Logan forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
46.457, -99.477 (the zone’s center; the record gives no point)

Wind gusts are estimated for northern Logan County based on the Jamestown ASOS report in Stutsman County.

High Wind, McIntosh

When
February 7, 12:00 AM CST to 6:00 PM CST
Where
McIntosh forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
AWOS
Coordinates
46.112, -99.441 (the zone’s center; the record gives no point)

Sustained winds are estimated for western McIntosh County based on the Linton AWOS report in Emmons County.

High Wind, Wells

When
February 7, 3:00 AM CST to 6:00 PM CST
Where
Wells forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
AWOS
Coordinates
47.588, -99.661 (the zone’s center; the record gives no point)

Harvey AWOS reported a sustained wind of 40 mph.

High Wind, Rolette

When
February 7, 3:00 AM CST to 6:00 PM CST
Where
Rolette forecast zone
Measured
41 kt (47 mph) measured sustained
Reported by
AWOS
Coordinates
48.772, -99.841 (the zone’s center; the record gives no point)

Rolla AWOS reported a sustained wind of 47 mph.

High Wind, Bottineau

When
February 7, 3:00 AM CST to 6:00 PM CST
Where
Bottineau forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
AWOS
Coordinates
48.792, -100.833 (the zone’s center; the record gives no point)

Sustained winds are estimated for eastern Bottineau County based on the Rolla AWOS report in Rolette County.

High Wind, Pierce

When
February 7, 3:00 AM CST to 6:00 PM CST
Where
Pierce forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
AWOS
Coordinates
48.250, -99.972 (the zone’s center; the record gives no point)

Sustained winds are estimated for southern Pierce County based on the Harvey AWOS report in Wells County.

High Wind, Foster

When
February 7, 3:00 AM CST to 6:00 PM CST
Where
Foster forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
47.457, -98.883 (the zone’s center; the record gives no point)

Wind gusts are estimated for southern Foster County based on the Jamestown ASOS report in Stutsman County.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2016Every state in 2016This day in weather historyWarnings in North Dakota, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613767, 613774, 613776, 614030, 614040, 614052, 614083, 614085, 614263, 614264, 614506, 614519, 614520, 613773, 613775, 614060, 614065, 614066, 614086, 614265, 614508, 614511, 614521, 613766, 613770, 614267, 614268, 614522, 614523, 614524, 614525, 614031, 614514, 614516, 614517, 614518.